Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 10, 2013, 11:05 AM CDT for Brazoria County, Galveston County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2013, 11:05 AM CDT (16:05 UTC)
- Expired
- May 10, 2013, 11:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazoria County, TX, Galveston County, TX
The radar
The Houston radar (KHGX), 28 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 9:02 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -266 m²/s²
- 0-3 km storm-relative helicity
- -255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
670
WFUS54 KHGX 101605
TORHGX
TXC039-167-101630-
/O.NEW.KHGX.TO.W.0008.130510T1605Z-130510T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1105 AM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...
EXTREME SOUTHWESTERN GALVESTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 1130 AM CDT
* AT 1103 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR DANBURY...OR 9 MILES SOUTH OF ALVIN...AND MOVING SOUTHEAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
DANBURY...HILLCREST AND LIVERPOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2920 9517 2921 9518 2921 9519 2919 9518
2913 9523 2928 9541 2943 9534 2935 9504
TIME...MOT...LOC 1604Z 300DEG 41KT 2930 9527
$$1 follow-up statement
101
WWUS54 KHGX 101616
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1116 AM CDT FRI MAY 10 2013
TXC039-167-101630-
/O.CON.KHGX.TO.W.0008.000000T0000Z-130510T1630Z/
BRAZORIA TX-GALVESTON TX-
1116 AM CDT FRI MAY 10 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
NORTHEASTERN BRAZORIA AND EXTREME SOUTHWESTERN GALVESTON COUNTIES...
AT 1113 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 9
MILES SOUTHWEST OF HITCHCOCK...MOVING SOUTHEAST AT 45 MPH. TRAINED
SPOTTER AT 1114AM REPORTED ROTATION AND WIND GUSTS UP TO 50 MPH WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILLCREST AND LIVERPOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2920 9517 2921 9518 2921 9519 2919 9518
2915 9522 2928 9541 2943 9534 2935 9504
TIME...MOT...LOC 1613Z 300DEG 41KT 2924 9514
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 9:27 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 10, 9:27 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
927 AM CDT FRI MAY 10 2013
.UPDATE...
QUICK UPDATE THIS MORNING TO INCLUDE SEVERE THUNDERSTORM WATCH
#155 FOR MOST OF SOUTHEAST TEXAS. WITH THE RAINFALL RECEIVED
DURING THE OVERNIGHT HOURS AND CURRENT RADAR TRENDS HAVE ALSO
EXPANDED THE FLASH FLOOD WATCH FURTHER SOUTH TO INCLUDE HARRIS AND
SURROUNDING COUNTIES. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 80 62 78 59 82 / 70 40 40 10 10
HOUSTON (IAH) 81 64 82 63 83 / 60 50 50 10 10
GALVESTON (GLS) 79 69 79 69 80 / 60 60 60 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: FORT BEND...GRIMES...HARRIS...LIBERTY...MONTGOMERY...
POLK...SAN JACINTO...WALKER...WALLER.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...45Hazardous weather outlook, May 10, 5:31 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 531 AM CDT FRI MAY 10 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 531 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...LOCALLY HEAVY RAIN AND SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... .DAY ONE...TODAY AND TONIGHT THE NEXT UPPER LEVEL DISTURBANCE AND ASSOCIATED SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM CENTRAL TEXAS LATER THIS MORNING AND AFTERNOON. MOST LOCATIONS WILL SEE AVERAGE RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH. HOWEVER...THE WEATHER PATTERN ALSO SUPPORTS TRAINING STORMS THAT CAN PRODUCE LOCALIZED VERY HEAVY RAINFALL. YESTERDAY AND LAST NIGHT...SWATHS OF 3 TO 7 INCH AMOUNTS WERE OBSERVED AND SIMILAR AMOUNTS ARE AGAIN POSSIBLE TODAY. CONFIDENCE AS TO EXACTLY WHERE AND WHEN THIS WILL OCCUR IS LOW. LOCATIONS THAT HAVE ALREADY RECEIVED HEAVY RAIN ARE AT A GREATER RISK OF FLOODING SHOULD SIMILAR DOWNPOURS OCCUR THERE TODAY. ANOTHER DISTURBANCE IS FORECAST TO MOVE ACROSS SOUTHERN PARTS OF THE REGION TONIGHT. AREAS GENERALLY SOUTH OF I-10...AND OFFSHORE...APPEAR TO HAVE THE BETTER CHANCES OF SEEING HAZARDOUS WEATHER WITH THIS DISTURBANCE. THE PRIMARY WEATHER THREAT THROUGH TONIGHT WILL BE FLOODING ASSOCIATED WITH LOCALIZED HEAVY RAINFALL. A FEW ISOLATED SEVERE STORMS ARE ALSO POSSIBLE WITH SOME DAMAGING WINDS AND HAIL. MARINERS SHOULD EXPECT HIGHER WINDS AND SEAS NEAR STORMS...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT AND ASSOCIATED SHOWERS AND STORMS DESCRIBED ABOVE SHOULD PUSH OFFSHORE SATURDAY MORNING AND AFTERNOON...ENDING THE THREAT OF HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WE ALSO ENCOURAGE REPORTS OF SIGNIFICANT WEATHER VIA TWITTER. OUR USERNAME IS @NWSHOUSTON.
In the hours before
Local storm report, May 10, 10:29 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1029 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM HAIL HOUSTON 29.77N 95.39W
05/10/2013 M1.00 INCH HARRIS TX AMATEUR RADIO
QUARTER SIZED HAIL AT BELTWAY 8 AND LEE ROAD.
&&
EVENT NUMBER HGX1300072
PKLocal storm report, May 10, 10:31 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1031 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL HOUSTON 29.77N 95.39W
05/10/2013 M1.00 INCH HARRIS TX AMATEUR RADIO
QUARTER SIZED HAIL AT BELTWAY 8 AND OLD HUMBLE ROAD.
&&
EVENT NUMBER HGX1300073
DHLocal storm report, May 10, 10:35 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1035 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL HOUSTON 29.77N 95.39W
05/10/2013 M0.88 INCH HARRIS TX PUBLIC
NICKEL SIZED HAIL IN FALL CREEK...NORTHEAST HOUSTON BY
REDSTONE.
&&
EVENT NUMBER HGX1300074
DHLocal storm report, May 10, 10:43 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1043 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM HAIL HOUSTON 29.77N 95.39W
05/10/2013 M1.00 INCH HARRIS TX PUBLIC
QUARTER SIZED HAIL IN ATASCOSITA...NORTHEAST HARRIS
COUNTY.
&&
EVENT NUMBER HGX1300075
DHLocal storm report, May 10, 10:51 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1051 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD HOUSTON 29.77N 95.39W
05/10/2013 HARRIS TX TRAINED SPOTTER
CURB HIGH STREET FLOODING AT GESSNER AND HAMMERLY.
&&
EVENT NUMBER HGX1300076
DHSpecial weather statement, May 10, 10:58 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1058 AM CDT FRI MAY 10 2013
TXZ213-214-101645-
CHAMBERS TX-HARRIS TX-
1058 AM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHAMBERS AND SOUTHEASTERN
HARRIS COUNTIES UNTIL 1145 AM CDT...
AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GALENA PARK...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PASADENA...BAYTOWN...LA PORTE...CHANNELVIEW...DEER PARK...
CLOVERLEAF...SOUTH HOUSTON...GALENA PARK...JACINTO CITY...
HIGHLANDS...TAYLOR LAKE VILLAGE...EL LAGO...BARRETT...MONT BELVIEU...
ANAHUAC...SHELDON...OLD RIVER-WINFREE...SHOREACRES...MORGAN'S POINT
AND COVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2954 9469 2952 9474 2953 9477 2969 9469
2976 9469 2979 9473 2977 9480 2965 9491
2978 9504 2978 9505 2975 9506 2971 9506
2973 9503 2968 9498 2964 9502 2960 9498
2956 9502 2961 9530 2990 9526 2989 9466
TIME...MOT...LOC 1554Z 278DEG 27KT 2971 9521The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:04 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, Polk, San Jacinto, Walker | 41 min |
| May 9, 7:24 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 36 min |
| May 9, 7:36 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 39 min |
| May 9, 9:11 PM CDT | Special Weather Statement | HGX | Grimes | 49 min |
| May 9, 9:21 PM CDT | Areal Flood Advisory | HGX | Grimes, Madison, Polk, San Jacinto, Trinity, Walker | 114 min |
| May 9, 11:17 PM CDT | Areal Flood Advisory | HGX | San Jacinto, Trinity, Walker | 58 min |
| May 10, 1:11 AM CDT | Special Weather Statement | HGX | Colorado | 34 min |
| May 10, 1:25 AM CDT | Special Weather Statement | HGX | Austin | 35 min |
| May 10, 1:52 AM CDT | Special Weather Statement | HGX | Harris | 38 min |
| May 10, 1:55 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 35 min |
| May 10, 2:01 AM CDT | Special Weather Statement | HGX | Austin | 29 min |
| May 10, 2:21 AM CDT | Special Weather Statement | HGX | Waller | 39 min |
| May 10, 2:31 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 44 min |
| May 10, 2:44 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Harris, Liberty | 2 hr |
| May 10, 2:47 AM CDT | Special Marine Warning | HGX | 88 min | |
| May 10, 3:13 AM CDT | Flash Flood Warning | HGX | Harris | 2 hr |
| May 10, 3:41 AM CDT | Special Weather Statement | HGX | Chambers | 34 min |
| May 10, 4:18 AM CDT | Flash Flood Watch | HGX | Fort Bend, Grimes, Harris, Liberty, Montgomery, Polk and 3 more | 24 hr |
| May 10, 8:29 AM CDT | Special Weather Statement | HGX | Austin | 31 min |
| May 10, 8:32 AM CDT | Special Weather Statement | HGX | Austin, Waller | 43 min |
| May 10, 8:53 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller | 37 min |
| May 10, 9:01 AM CDT | Special Weather Statement | HGX | Brazos | 44 min |
| May 10, 9:09 AM CDT | Special Weather Statement | HGX | Colorado | 51 min |
| May 10, 9:18 AM CDT | Special Weather Statement | HGX | Fort Bend | 42 min |
| May 10, 9:34 AM CDT | Special Weather Statement | HGX | Wharton | 41 min |
| May 10, 9:43 AM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 32 min |
| May 10, 9:49 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Wharton | 116 min |
| May 10, 9:54 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty | 36 min |
| May 10, 10:02 AM CDT | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Waller | 3 hr |
| May 10, 10:02 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 28 min |
| May 10, 10:11 AM CDT | Special Weather Statement | HGX | Wharton | 49 min |
| May 10, 10:32 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 28 min |
| May 10, 10:38 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 37 min |
| May 10, 10:55 AM CDT | Special Marine Warning | HGX | 95 min | |
| May 10, 10:58 AM CDT | Special Weather Statement | HGX | Chambers | 47 min |
| May 10, 11:00 AM CDT | Special Marine Warning | HGX | 90 min | |
| May 10, 11:07 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris, Matagorda, Wharton | 3 hr |
| May 10, 11:19 AM CDT | Special Weather Statement | HGX | Brazoria, Matagorda | 41 min |
| May 10, 11:25 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris | 50 min |
| May 10, 11:38 AM CDT | Special Marine Warning | HGX | 37 min | |
| May 10, 11:43 AM CDT | Special Weather Statement | HGX | Chambers | 47 min |
| May 10, 11:46 AM CDT | River Flood Warning | HGX | Harris | 139 days |
| May 10, 12:17 PM CDT | Special Marine Warning | HGX | 58 min | |
| May 10, 1:22 PM CDT | Special Marine Warning | HGX | 38 min | |
| May 10, 1:30 PM CDT | Special Marine Warning | HGX | 30 min | |
| May 10, 1:37 PM CDT | Special Weather Statement | HGX | Chambers | 23 min |
| May 10, 2:26 PM CDT | Special Marine Warning | HGX | 49 min | |
| May 10, 2:29 PM CDT | Small Craft Advisory | HGX | 91 min | |
| May 10, 3:18 PM CDT | Special Marine Warning | HGX | 42 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.